Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Suggest treatment for red, itchy rashes due to a delayed reaction to Acyclovir

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7517 Questions
Question
I broke out in a generalized red, itchy rash today . I was on Acyclovir for a week for a Herpes whitlow on my thumb and completed it a week ago. Oild this be a delayed reaction?
I also take Metoprolol and Hctz for hypertension, exemestsne for hex of Breast cancer, and Zyrtec for allergies. I’ve tried Benadryl, but it doesn’t seem to help much.
Thu, 24 May 2018 in Skin Rash
 
 
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
Hives. Oral antihistamine

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern.

Perhaps you have Hives which presents as red, itchy welts - it may be due to the medications (over the past month), allergy to food or food preservatives or a reaction to common infections e.g a viral flu or sometimes to alcohol intake.
I suggest you to take an oral antihistamine e.g Cetrizine 10mg tab or loratadine 10mg (Claritin tab. ) once daily for a few days.
Use a soothing lotion e.g Calamine lotion for the rash.

Regards
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for red, itchy rashes due to a delayed reaction to Acyclovir 28 minutes later
Ok-hopefully it dissipates. Just wondered if it could be delayed from Acyclovir? I’d put it on my allergy list.
 
 
Answered by Dr. Kakkar S. 9 hours later
Brief Answer:
perhaps a fungal infection/ candida intertrigo

Detailed Answer:
Thank you.

I have viewed the Images that you posted along with another question.
This could be a fungal infection/ candidal intertrigo (inflammation of body folds with candida superinfection). It is mainly involving the body folds - armpits and submammary area - which favor growth of the fungus due to occlusion of sweat, heat and humidity.
I suggest you to use an OTC topical antifungal e.g clotrimazole 1% cream, twice daily. You may continue with Zyrtec tab (it is cetrizine!)

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor